Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jul 10, 2021, 2:58 AM CDT for Finney County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2021, 2:58 AM CDT (07:58 UTC)
- Expired
- Jul 10, 2021, 3:30 AM CDT
- In force
- 32 min
- Issued by
- NWS Dodge City, KS
County Finney County, KS
The radar
The Dodge City radar (KDDC), 97 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2169 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 2362 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
183
WWUS83 KDDC 100758
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
258 AM CDT Sat Jul 10 2021
KSZ062-063-100830-
Finney KS-Kearny KS-
258 AM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KEARNY AND
SOUTHWESTERN FINNEY COUNTIES UNTIL 330 AM CDT...
At 258 AM CDT, Doppler radar was tracking a strong thunderstorm near
Deerfield, moving southeast at 30 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Garden City, Lakin, Holcomb, Deerfield and Plymell.
LAT...LON 3801 10130 3815 10116 3803 10068 3774 10067
3774 10115
TIME...MOT...LOC 0758Z 308DEG 24KT 3803 10116
$$
JJOHNSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 10, 12:04 AM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 10, 12:04 AM CDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1204 AM CDT Sat Jul 10 2021 ...Updated aviation section... .SHORT TERM...(This evening through Saturday) Issued at 346 PM CDT Fri Jul 9 2021 Mid to late afternoon temperatures ranged from 98 to 102F across much of southwest Kansas with highest heat indices up along I-70 where dewpoints were in the upper 60s. The heat index was at or just under the 105F Heat Advisory criteria along I-70. As such, we will continue to let the heat index headline ride through expiration. The next weather concern on the agenda will be late evening/night thunderstorm potential. Strong/severe thunderstorms were already developing across the Cheyenne Ridge region, and this activity will continue to expand in coverage and move southeast through the evening. One or two MCSs will likely continue through the late night hours, with the southernmost MCS pushing into the west central/southwest Kansas region sometime after 9 PM CDT (02Z) or so. Increased mid level temperatures farther south will be the primary inhibiting factor for a long lived MCS down as far south as our forecast area, with the exception of I-70 corridor east, deeper into central Kansas. A fairly strong cold front will follow the MCS activity overnight, which will push quickly south across western Kansas early Saturday morning. This front will knock back temperatures at least 10 degrees for most areas with the exception of far south central Kansas. The next round of surface-based thunderstorm activity along/ahead of the cold front tomorrow will begin fairly close to southeastern Barber County. Some of the CAMs suggest some post-frontal convection as well, however there is quite a bit of uncertainty in this development. The latest forecast will carry some 20-30 POPs in the far east for this possibility, and these POPs may need to be refined as confidence increases in post-frontal convection. .LONG TERM...(Saturday night through Friday) Issued at 346 PM CDT Fri Jul 9 2021 The late weekend/early next week portion of the Long Term looks fairly quiet with below normal temperatures behind this latest storm system, which will close off into a fairly impressive upper low across the Mississippi Valley. This will keep southwest Kansas dry, fairly cool (by mid-summer standards), and stable. Eventually by mid- week, the summer subtropical ridge will try to build back, only to become squashed again by another shortwave trough across the Northern Rockies and Plains. This system will bring another cold front down by late Wednesday or Thursday providing an increased chance for thunderstorm activity. Tuesday and/or Wednesday would likely be the hottest days of the week before the next storm system comes through. It does not appear we will be entering any extended hot pattern anytime soon, though. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1201 AM CDT Sat Jul 10 2021 A few thunderstorms will be possible across the GCK and DDC terminal for the next few hours. Otherwise expect VFR conditions. A cold front will move through the area this morning shifting winds to the north. && .PRELIMINARY POINT TEMPS/POPS... DDC 71 89 63 88 / 30 20 0 0 GCK 68 86 59 85 / 40 0 0 0 EHA 68 86 61 85 / 20 0 10 0 LBL 70 88 61 87 / 20 0 0 0 HYS 71 86 61 83 / 40 20 0 0 P28 73 90 66 88 / 20 40 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Umscheid LONG TERM...Umscheid AVIATION...Hovorka_42
Hazardous weather outlook, Jul 9, 3:26 AM CDT, 23 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 326 AM CDT Fri Jul 9 2021 KSZ030-031-043>046-061>066-074>081-084>090-100830- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 326 AM CDT Fri Jul 9 2021 /226 AM MDT Fri Jul 9 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- A heat advisory is in effect for northern Kansas. See the latest urgent weather message for more details. A slight chance of thunderstorms will be possible across northern Kansas tonight. The strongest storms will be capable of producing hail around an inch and winds above 60 mph. Day 1 Hazards ------------- * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Lightning: Limited risk * Excessive heat: Elevated risk * Non-thunderstorm wind: Limited risk .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Days 2-7 Discussion ------------------- A chance of thunderstorms will be possible across central Kansas Saturday afternoon into the evening hours. The strongest storms will be capable of producing hail around an inch and winds above 60 mph. A chance of thunderstorms will be possible during the mid to late part of next week. It is to early to tell if any of these storms will become severe. Days 2-7 Hazards ---------------- * Saturday - Lightning: Limited risk - Severe thunderstorm: Limited risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Sunday No hazards. * Monday No hazards. * Tuesday - Lightning: Limited risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Wednesday - Lightning: Limited risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Thursday - Lightning: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Jul 10, 1:21 AM CDT, 1 hour 37 minutes before
Special Weather Statement National Weather Service Dodge City KS 121 AM CDT Sat Jul 10 2021 KSZ075-076-085-086-100700- Seward KS-Stevens KS-Grant KS-Haskell KS- 121 AM CDT Sat Jul 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SEWARD...GRANT...STEVENS AND HASKELL COUNTIES UNTIL 200 AM CDT... At 120 AM CDT, Doppler radar was tracking a strong thunderstorm near Satanta, moving southeast at 40 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Liberal, Ulysses, Hugoton, Sublette, Satanta, Kismet, Moscow, Ryus, Tice, Cave, Hayne, Hickok and Woods. LAT...LON 3700 10145 3771 10148 3771 10067 3700 10065 TIME...MOT...LOC 0620Z 324DEG 35KT 3752 10100 RBURG
Special weather statement, Jul 10, 1:26 AM CDT, 1 hour 32 minutes before
Special Weather Statement National Weather Service Dodge City KS 126 AM CDT Sat Jul 10 2021 KSZ064-077-078-100730- Gray KS-Hodgeman KS-Ford KS- 126 AM CDT Sat Jul 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR FORD...SOUTHERN HODGEMAN AND SOUTHEASTERN GRAY COUNTIES UNTIL 230 AM CDT... At 125 AM CDT, Doppler radar was tracking a strong thunderstorm very near Howell, moving southeast at 30 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Dodge City, Bucklin, Spearville, Ford, Ensign, Kingsdown, Howell, Bellefont, Wright, Windhorst, The Haggard Elev and Ft. Dodge. LAT...LON 3749 10040 3808 10012 3805 9958 3750 9958 TIME...MOT...LOC 0625Z 311DEG 26KT 3779 10015 RBURG
Special weather statement, Jul 10, 1:45 AM CDT, 1 hour 13 minutes before
Special Weather Statement National Weather Service Dodge City KS 145 AM CDT Sat Jul 10 2021 KSZ043-044-063-100730- Finney KS-Lane KS-Scott KS- 145 AM CDT Sat Jul 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR FINNEY...SCOTT...LANE AND NORTHWESTERN GRAY COUNTIES UNTIL 230 AM CDT... At 145 AM CDT, Doppler radar was tracking a strong thunderstorm 7 miles east of Friend, moving southeast at 35 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Garden City, Scott City, Holcomb, Dighton, Grigston, Scott State Lake, Modoc, Shallow Water, Manning, Pendennis, Amy, Plymell, Healy, Friend and Shields. A Severe Thunderstorm Watch remains in effect until 200 AM CDT for southwestern and west central Kansas. LAT...LON 3870 10025 3774 10080 3775 10105 3870 10113 TIME...MOT...LOC 0645Z 319DEG 29KT 3829 10078 RBURG
Special weather statement, Jul 10, 2:29 AM CDT, 29 minutes before
Special Weather Statement
National Weather Service Dodge City KS
229 AM CDT Sat Jul 10 2021
KSZ043-062-063-100800-
Finney KS-Kearny KS-Scott KS-
229 AM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KEARNY...WESTERN
FINNEY AND SOUTHERN SCOTT COUNTIES UNTIL 300 AM CDT...
At 228 AM CDT, Doppler radar was tracking a strong thunderstorm 15
miles west of Friend, moving east at 35 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Garden City, Holcomb and Friend.
LAT...LON 3827 10128 3826 10113 3833 10112 3830 10070
3785 10086 3815 10132
TIME...MOT...LOC 0728Z 285DEG 29KT 3824 10119
JJOHNSONSpecial weather statement, Jul 10, 2:37 AM CDT, 21 minutes before
Special Weather Statement
National Weather Service Dodge City KS
237 AM CDT Sat Jul 10 2021
KSZ064-077>080-100815-
Gray KS-Hodgeman KS-Kiowa KS-Edwards KS-Ford KS-
237 AM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR FORD...NORTHWESTERN KIOWA...
SOUTHERN HODGEMAN...EAST CENTRAL GRAY AND SOUTHWESTERN EDWARDS
COUNTIES UNTIL 315 AM CDT...
At 237 AM CDT, Doppler radar was tracking a strong thunderstorm near
Dodge City, moving southeast at 35 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Dodge City, Bucklin, Spearville, Mullinville, Ford, Offerle, Ensign,
Bloom, Kingsdown, Howell, Wright, Bellefont, Windhorst and Ft. Dodge.
LAT...LON 3748 10005 3776 10033 3808 10002 3804 9961
3769 9937 3747 9957
TIME...MOT...LOC 0737Z 295DEG 30KT 3778 9997
JJOHNSONSpecial weather statement, Jul 10, 2:58 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
258 AM CDT Sat Jul 10 2021
KSZ062-063-100830-
Finney KS-Kearny KS-
258 AM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KEARNY AND
SOUTHWESTERN FINNEY COUNTIES UNTIL 330 AM CDT...
At 258 AM CDT, Doppler radar was tracking a strong thunderstorm near
Deerfield, moving southeast at 30 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Garden City, Lakin, Holcomb, Deerfield and Plymell.
LAT...LON 3801 10130 3815 10116 3803 10068 3774 10067
3774 10115
TIME...MOT...LOC 0758Z 308DEG 24KT 3803 10116
JJOHNSONThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 10:37 PM CDT | Special Weather Statement | DDC | Scott | 38 min |
| Jul 9, 10:59 PM CDT | Special Weather Statement | DDC | Scott | 31 min |
| Jul 9, 11:12 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Stanton | 48 min |
| Jul 9, 11:18 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Kearny, Lane, Scott | 57 min |
| Jul 9, 11:33 PM CDT | Special Weather Statement | DDC | Ness | 27 min |
| Jul 9, 11:54 PM CDT | Special Weather Statement | DDC | Hamilton, Kearny | 36 min |
| Jul 9, 11:56 PM CDT | Special Weather Statement | DDC | Finney | 34 min |
| Jul 10, 12:01 AM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Kearny | 44 min |
| Jul 10, 12:07 AM CDT | Areal Flood Advisory | DDC | Scott | 4 hr |
| Jul 10, 12:23 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Gray, Haskell, Kearny | 52 min |
| Jul 10, 12:33 AM CDT | Special Weather Statement | DDC | Grant, Gray, Haskell, Hodgeman | 27 min |
| Jul 10, 1:09 AM CDT | Special Weather Statement | DDC | Gray | 66 min |
| Jul 10, 1:21 AM CDT | Special Weather Statement | DDC | Grant, Haskell, Seward, Stevens | 39 min |
| Jul 10, 1:26 AM CDT | Special Weather Statement | DDC | Ford | 64 min |
| Jul 10, 1:45 AM CDT | Special Weather Statement | DDC | Finney, Lane, Scott | 45 min |
| Jul 10, 2:29 AM CDT | Special Weather Statement | DDC | Finney | 31 min |
| Jul 10, 2:37 AM CDT | Special Weather Statement | DDC | Ford | 38 min |
| Jul 10, 3:15 AM CDT | Special Weather Statement | DDC | Ellis, Lane, Ness, Rush, Scott, Trego | 45 min |
| Jul 10, 3:27 AM CDT | Special Weather Statement | DDC | Haskell | 33 min |
| Jul 10, 3:38 AM CDT | Special Weather Statement | DDC | Finney | 37 min |
| Jul 10, 4:00 AM CDT | Special Weather Statement | DDC | Meade, Seward | 30 min |
| Jul 10, 4:34 AM CDT | Special Weather Statement | DDC | Haskell | 41 min |
| Jul 10, 6:55 AM CDT | Special Weather Statement | DDC | Meade | 35 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.